Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I had unusal bowl movements & discolour of stools & gastritis also. Shall I continue medicine or change it ?

I had teeth infection for that I am under medication for last two days using amoxylin and metrogyl. now my stools are in slight black and brown color and i had unusal bowl movements . what to do now.i had fundus gastritis also. shall i continue medicine or change it.
Sat, 23 Apr 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Procedures
Lab Tests ,  
General Surgeon 's  Response
Hello
Welcome to health care magic forum
It suggests bleeding some where in the gastrointestinal tract that come along with stool in altered form .Most probably it will be controlled with the medication you are already taking .or you can change the medicine after consultation with some physician or surgeon.If still no relief get colonoscopy done to find the cause & treated accordingly.
Wish you good health
Disclaimer
I find this answer helpful
Dentist, Oral and Maxillofacial Surgery Dr. Manish Gupta's  Response
hello,
Although in some cases, an unusual stool color is harmless and can be attributed to a particular food or medication -- but not always. Black or red stools can indicate internal bleeding somewhere in the gastrointestinal tract.
So better take your medicine for one more day so that your antibiotic coverage is completed and then discontinue it. And if you still face the same problem even when you have discontinued your medication better visit a gastroenterologist..
take care..
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I have been diagnosed with gastritis and I used to take Prilosac every day. I don t want to continue taking medication every day. I have found since I stopped taking it, I have loose stools. Is there something else I can take to help with this? Something that is a little more healthful? I don t eat meat. I am wondering if the gastritis can be a deficiency of vitamin B 12.

doctor1 MD

Hi Doctor, I have been suffering from severe loose motion for last 15 years. It is diagnosed as IBS- diarrhoea from last 2 years. And I am continuing with the medication for IBS, but no improvement yet. Everyday I have loose motion 8-10 times. Usually it happens in the morning very frequently. The stool is watery with mucus. I have gastritis also. Please guide me in this regard. Please suggest some medicine or specialist.

doctor1 MD

I have continued to have gastro problems for over 15 years. I have been treated with different medications, but nothing has helped. Last Oct I was hospitalized with allergy reaction to lisinapril & also escimic colitis. Prior to this I was suffering its & never new when my bowls would erupt. Now I have just the opposite & have had to be treated in the ER. I am taking stool softener, an herbal tea, which helps, but I end up with diarrhea every time.

Recent questions on  Sulfamethoxazole

doctor1 MD

Hello. I have been treated for chronic prostatitis with sulfamethoxazole. Although the symptoms seem to be diminishing and I feel much better, there is the purple area just inside of my pee hole. It kind of looks like a vein leading to the opening. At the opening there is what seems to be xcess skin being pushed up from the purplish area creating almost like a fat lip on the one side of the hole. Is this a symptom of prostatitis?

doctor1 MD

Can I use clarithromycin for a uti

doctor1 MD

My son has abdominal swelling....almost looks like a pregnant woman and has just turned one year old. I'm scaring myself reading all the things it could be such as sickle cell disease and appendicitis. He really hasn't had a huge loss of appetite or constipation, but has had lose stool. He has been fussy and a lot more irritable then usual and as soon as he has a bowel movement hes back to normal for awhile. He also has been sick and ended up with impetigo and the dr prescribed him sulfamethoxazole and prednisolone and he has been taking those since friday so I'm worried that may be a side effect of those medications. My question is should I worry and take him to the ER or just keep an eye on him?

doctor1 MD

I was seen approximately 10 days ago for difficulty in Urinating. I am a male 53 years old. The Doctor put me on Flomax and Sulfamethoxazole Trimethoprim . She did mention that there was blood in my urine. I seemed to respond to those drugs...

doctor1 MD

Will Ceftin or amox-clav treat a uti?

doctor1 MD

I was diagnosed with a UTI a few days ago and have been taking SULFAMETHOXAZOLE - TMP DS TABLETS twice a day for the last three days and was wondering if I can be sexually active with my husband or if I should wait, I am also wondering if I can have a few beers tomorrow at our Christmas Eve party or if alcohol will do anythying to the medication.

doctor1 MD

I have a painful belly button. There is also a brownish discharge that takes about three hours to refill the cavity after cleaning it out. The discharge is extremely smelly and resembles a fecal odor. I also experience pain when the area around the belly button is palpated, primarily directly below. Two sores are now apparent in the cavity but were not there a week ago when the symptoms first appeared. The amount of discharge has been constant regardless of the presence of the sores. I do not have a fever. I've seen two doctors about this condition. One prescribed a topical cream called Mupirocin Ointment. The next prescribed an antibiotic pill called Sulfamethoxazole. Both have been ineffective at relieving any of the symptoms.